It has been over a week now that I experience eratic readings of my blood pressure. The highest reading that I had was 172/94 and the lowest was 80/54. In a span of minutes my blood pressure changes.My EKG was normal. Today I am schedule for blood work. I have been taking metoprolol 12.5 mg. (1x a day) as maintenance for my high blood pressure for 4 yrs and it was increased to 25 mg since last year. My doctor advised me to take 12.5mg of metoprolol if my blood pressure reading is over 160 in day time. I was also precribed trazodone for my sleep disorder because a lot of times I couldn't at night and I am still up until 1 am. Please advise.
Thank you, Lyn
Trazodone can cause hypertension as well as hypotension in some people--looks like according to the studies, a small number of patients. But it's possible you're one of those folks....
Blood pressure does fluctuate throughout the day. Keep in mind that if a person gets anxious, their blood pressure can rather quickly go up. In the past when I've checked mine and it's been high, I think my getting nervous about it being high may have actually made it higher when I took it a few minutes later. When it's high, try some deep breathing and see if it helps bring it down. This seems to work for me.
You may want to take your blood pressure log to your doctor or doctor's nurse and see what they have to say. Based on your medical history, they might want to run some tests.
Sometimes, they need to make medication changes. I was on an antidepressant about 10 years ago that doesn't raise blood pressure in most patients, but it did in my case. When the doctor changed me to a different medication, my blood pressure went down a lot and has never been that high since. It doesn't hurt to ask about the Trazodone and whether other patients have had any blood pressure problems while on it. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.